Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: If I'm taking up to two vicodin daily (5.5m) for chronic sinus headaches? What are my health risks? Do I need to see a doctor about addiction? I am a 47-year-old woman.

A: Repetitive use of any opiate, especially if it is used for pain relief, can definitely contribute to addiction. It is far more dangerous when the levels of opiate induce pleasurable feelings. Ideally, for pain control, the dosage should be adjusted so that it alleviates most of the pain, but does not neccessarily completely rid you of the pain but just makes it tolerable until the source can be dealt with. If you are concerned about addiction, I would talk to your physician, and perhaps discuss weaning you off the vicodin when you no longer need it. However, at this amount, it should not be too much of an issue.



aloha

-psilo-

Asked By : worried
Answered By : psilo
Published Date : 11 / 30 / 2000
Last Edited Date : 11 / 8 / 2005
Question ID : 225

Categories: [ Health ] [ Pharmaceuticals ]



Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)